Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 5, 2015, 10:59 AM EST for Floyd County, Georgia. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2015, 10:59 AM EST (15:59 UTC)
- Expired
- Dec 7, 2015, 9:18 AM EST
- In force
- 46 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Plant Hammond (HMMG1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
217 WGUS42 KFFC 051559 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1059 AM EST SAT DEC 5 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-060559- /O.NEW.KFFC.FL.W.0121.151205T1559Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.000000T0000Z.UU/ 1059 AM EST SAT DEC 5 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Coosa River near Plant Hammond. * From this morning until further notice. * At 7 AM Saturday the stage was 570.9 feet. * Flood stage is 570 feet. * At 570 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
5 follow-up statements
321 WGUS82 KFFC 051942 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EST SAT DEC 5 2015 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties Conasauga River near Sloan Bridge near Dalton affecting Gordon... Murray and Whitfield Counties Oostanaula River near Calhoun affecting Gordon County Coosa River near Plant Hammond affecting Floyd County GAC129-213-313-060540- /O.EXT.KFFC.FL.W.0108.000000T0000Z-151206T0540Z/ /TLNG1.1.ER.151202T1051Z.151204T2200Z.151205T2340Z.NO/ 242 PM EST SAT DEC 5 2015 ...Flood Warning extended until late tonight...The Flood Warning continues for The Conasauga River near Tilton. * Until late tonight. * At 2 PM Saturday the stage was 20.6 feet...and falling. * Minor flooding will continue. * Flood stage is 18 feet. * The river will continue to fall to below flood stage by this evening. * At 21 feet...Minor flooding continues to expand further into the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$ GAC129-213-313-060942- /O.CON.KFFC.FL.W.0118.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.151203T1000Z.151204T2230Z.000000T0000Z.UU/ 242 PM EST SAT DEC 5 2015 The Flood Warning continues for The Conasauga River near Sloan Bridge near Dalton. * Until further notice. * At 2 PM Saturday the stage was 19 feet...and falling. * Minor flooding will continue. * Flood stage is 18 feet. * At 20.0 feet...Minor flooding continues of the woodlands...fields and pastures upstream and downstream from the river gauge at Sloan Bridge on the Whitfield and Gordon county line. && LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497 $$ GAC129-060942- /O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/ /CALG1.1.ER.151202T1045Z.151203T1700Z.000000T0000Z.UU/ 242 PM EST SAT DEC 5 2015 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 2 PM Saturday the stage was 22.3 feet...and falling slowly. * Minor flooding will continue * Flood stage is 21 feet. * At 23 feet...Minor flooding continues to expand into the woodlands...fields and pastures upstream and downstream from the gage behind the water treatment plant off Mauldin Road. A boat ramp and small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under at least 2 feet of water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$ GAC115-060941- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.000000T0000Z.UU/ 242 PM EST SAT DEC 5 2015 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 12 PM Saturday the stage was 570.4 feet...and falling. * Minor flooding will continue. * Flood stage is 570 feet. * At 570 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
317 WGUS82 KFFC 060207 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 907 PM EST SAT DEC 5 2015 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Sloan Bridge near Dalton affecting Gordon... Murray and Whitfield Counties Oostanaula River near Calhoun affecting Gordon County Coosa River near Plant Hammond affecting Floyd County GAC129-213-313-061303- /O.EXT.KFFC.FL.W.0108.000000T0000Z-151206T1303Z/ /TLNG1.1.ER.151202T1051Z.151204T2200Z.151206T0703Z.NO/ 907 PM EST SAT DEC 5 2015 ...Flood Warning extended until Sunday morning...The Flood Warning continues for The Conasauga River near Tilton. * Until Sunday morning. * At 8PM Saturday the stage was 19.2 feet...and falling. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 18.0 feet. * The river will continue to fall to below flood stage by after midnight tomorrow. * At 18.0 feet...Flood stage is reached. Minor flooding begins in the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. * This crest compares to a previous crest of 19.1 feet on Feb 8 2010. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$ GAC129-213-313-061607- /O.CON.KFFC.FL.W.0118.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.151203T1000Z.151204T2230Z.000000T0000Z.UU/ 907 PM EST SAT DEC 5 2015 The Flood Warning continues for The Conasauga River near Sloan Bridge near Dalton. * Until further notice. * At 8PM Saturday the stage was 18.2 feet...and falling. * Minor flooding is occurring and -- flooding is forecast. * Flood stage is 18.0 feet. * At 18.0 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the river gauge at Sloan Bridge on the Whitfield and Gordon county line. * This crest compares to a previous crest of 18.1 feet on Mar 12 2011. && LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497 $$ GAC129-061607- /O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/ /CALG1.1.ER.151202T1045Z.151203T1700Z.000000T0000Z.UU/ 907 PM EST SAT DEC 5 2015 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 8PM Saturday the stage was 22.0 feet...and falling. * Minor flooding is occurring and -- flooding is forecast. * Flood stage is 21.0 feet. * At 23.0 feet...Minor flooding continues to expand into the woodlands...fields and pastures upstream and downstream from the gage behind the water treatment plant off Mauldin Road. A boat ramp and small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under at least 2 feet of water. * This crest compares to a previous crest of 22.0 feet on Apr 30 2013. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$ GAC115-061607- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.000000T0000Z.UU/ 907 PM EST SAT DEC 5 2015 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 12PM Saturday the stage was 570.4 feet...and falling. * Minor flooding is occurring and -- flooding is forecast. * Flood stage is 570.0 feet. * At 570.0 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. * This crest compares to a previous crest of 570.4 feet on Dec 11 2009. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
188 WGUS82 KFFC 061422 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 AM EST SUN DEC 6 2015 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-070422- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.000000T0000Z.UU/ 922 AM EST SUN DEC 6 2015 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 7 AM Sunday the stage was 570.2 feet...and slowly falling. * Minor flooding will continue. * Flood stage is 570 feet. * At 570.0 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. * This crest compares to a previous crest of 570.4 feet on Dec 11 2009. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
884 WGUS82 KFFC 070150 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 PM EST SUN DEC 6 2015 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-071550- /O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.000000T0000Z.UU/ 850 PM EST SUN DEC 6 2015 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 7 AM Sunday the stage was 570.2 feet...and falling slowly. * Minor flooding is occurring. * Flood stage is 570.0 feet. * At 570.0 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
239 WGUS82 KFFC 071418 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 918 AM EST MON DEC 7 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-071448- /O.CAN.KFFC.FL.W.0121.000000T0000Z-151207T1418Z/ /HMMG1.1.ER.000000T0000Z.151205T1200Z.151207T0000Z.UU/ 918 AM EST MON DEC 7 2015 The Flood Warning is cancelled for The Coosa River near Plant Hammond. * This takes affect immediately. * At 7 AM Monday the stage was 569.8 feet...and falling. * Flood stage is 570 feet. * The river will continue to fall. * At 570 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 5, 9:32 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 5, 9:32 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 932 AM EST SAT DEC 5 2015 .UPDATE... FORECAST TRENDS LOOK TO BE ON TRACK THEREFORE NO CHANGES MADE THIS MORNING AND PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 625 AM EST SAT DEC 5 2015/ .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... /ISSUED AT 308 AM EST SAT DEC 5 2015/ DRY HIGH PRESSURE REMAINS IN CONTROL THROUGH THE SHORT TERM. LATEST ANALYSIS SHOWS THE SURFACE RIDGE CENTERED OVER THE OHIO VALLEY AND PROVIDING A COOL/DRY NORTHEAST TO EASTERLY FLOW ACROSS THE STATE. IN THE UPPER LEVELS... A WEAK DISTURBANCE WAS NOTED TRAVERSING NORTH GA AND THE LOWER TN VALLEY REGION... BUT THIS FEATURE HAS NO MOISTURE TO WORK WITH AS EVIDENT BY LATEST WATER VAPORY IMAGERY SHOWING A DEEP DRY AIRMASS ENTRENCHED ACROSS THE SOUTHEAST. ALL THIS SUGGEST ANOTHER MOSTLY SUNNY DAY FOR MOST AREAS TODAY. THE ONLY EXCEPTION MIGHT BE SOME SCATTERED MID CLOUDS POSSIBLY SPREADING WEST FROM THE ATLANTIC COAST ACROSS PARTS OF CENTRAL AND SOUTH GA TODAY AS INDICATED BY LATEST NAM MODEL RH FIELD. OTHERWISE... THE AFOREMENTIONED UPPER DISTURBANCE PUSHES EAST TODAY... THEN ANOTHER STRONGER DISTURBANCE PUSHES INTO THE MID AND UPPER MISSISSIPPI VALLEY ON SUNDAY. THIS DISTURBANCE MIGHT BRING A FEW LIGHT SHOWERS TO PARTS OF FAR NORTH GA SUNDAY NIGHT... BUT THE GREATER RAIN CHANCES SHOULD REMAIN WELL NORTH OF THE STATE. AS FOR TEMPS... MAV AND MET GUIDANCES AGREE ON NEAR NORMAL TEMPS PREVAILING THROUGH TONIGHT... THEN A SLIGHT WARMING TREND IS NOTED FOR SUNDAY-SUNDAY NIGHT. 39 && .LONG TERM /MONDAY THROUGH FRIDAY/... /ISSUED AT 308 AM EST SAT DEC 5 2015/ WHAT LITTLE PRECIP THERE IS ASSOCIATED WITH THE SHORTWAVE IS GONE BY LATE MONDAY AS SYSTEM LIFTS NORTH EAST OF THE AREA. ZONAL FLOW CONTINUES OVER THE AREA IN ITS AFTERMATH AS HIGH PRESSURE BUILDS IN AT THE SURFACE PROVIDING FOR A DRY WEATHER PATTERN THROUGH THURSDAY. ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY PER THE GFS ON FRIDAY. ECMWF IS STRONGER AND DEEPER WITH THIS FEATURE BRINGING THE BASE OF THE SHORTWAVE INTO THE TENNESSEE VALLEY. THE MAIN EFFECT OF THIS IS THE GFS KEEPS SURFACE RIDGE HOLDING STRONG KEEPING FRONTAL BOUNDARY NORTH AND WEST OF THE AREA WHILE THE ECMWF BRINGS A WEAK FRONT THROUGH. FOR NOW WILL JUST INDICATE SLIGHT CHANCE POPS FOR THE NORTHERN TIER FAVORING THE DRIER GFS SOLUTION AT THIS POINT. MUCH STRONGER SYSTEM LOOKS TO BE IN THE OFFING BY THE END OF THE PERIOD. GRANTED WE ARE LOOKING AT 6 TO 7 DAYS OUT BUT GOOD AGREEMENT IN THE LARGE SCALE FEATURES OF THE LONG TERM MODELS WITH A SHARP UPPER TROUGH THAT EXTENDS FROM CANADA ALL THE WAY THROUGH GULF COAST STATES. THIS SETUP WOULD TEND TO LEAD TO A POTENTIALLY ACTIVE THUNDERSTORM EVENT BUT AGAIN QUITE A WAYS OUT WITH MUCH THAT COULD CHANGE AT THIS POINT. GIVEN MODEL DIFFERENCES IN TIMING WITH THE ECMWF LARGELY AFTER THIS FORECAST CYCLE ENDS...WILL ONLY ADVERTISE SLIGHT CHANCE POPS AT THIS POINT. DEESE && .AVIATION... 12Z UPDATE... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. NAM MOS AND MODEL MOISTURE FIELDS SHOW SOME SCT-BKN MID CLOUDS SPREADING INTO KMCN... THEN KCSG TAF SITES THIS MORNING AS MOISTURE SPREADS EAST FROM THE ATLANTIC. LATEST SATL LOOP AND AREA OBS SHOW MID CLOUDS ALREADY SPREADING INTO VDI AREA. EXPECT THESE CLOUDS TO REMAIN SOUTH OF ATL TODAY. OTHERWISE... EAST TO NORTHEAST WIND DIRECTION WILL PREVAIL THROUGH THE TAF PERIOD... WITH SPEEDS AROUND 12-14KTS TODAY...5-7KTS TONIGHT... AND 8-10KTS ON SUNDAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON MORNING MID CLOUDS AT KMCN AND KCSG TAF SITES. HIGH ON ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 35 59 39 / 0 0 5 10 ATLANTA 57 39 59 43 / 0 0 5 10 BLAIRSVILLE 56 32 57 37 / 0 0 5 20 CARTERSVILLE 58 34 59 40 / 0 0 5 10 COLUMBUS 61 42 63 44 / 0 0 5 10 GAINESVILLE 55 37 57 41 / 0 0 5 10 MACON 60 39 63 42 / 0 0 5 10 ROME 59 32 59 40 / 0 0 5 10 PEACHTREE CITY 58 36 60 39 / 0 0 5 10 VIDALIA 60 42 63 48 / 5 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39/BAKER LONG TERM....DEESE AVIATION...39
Hazardous weather outlook, Dec 5, 4:00 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EST SAT DEC 5 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EST SAT DEC 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.